I am 47 years old and have not reached menopause yet but have been having peri-menopause symptoms for several years now. My periods have become more frequent, sometimes 2 in one month, the duration of my periods are longer and at times I have pretty heavy bleeding, changing a pad several times in one hour. I dont have bleeding between periods. Most recently I am having excess vaginal discharge (clear to milky colored) where it comes out in little spurts and I have begun wearing a pad because my underwear gets damp. I am also having the need to urinate more often at the same time. I also have lower back pain. I have been tested negative for yeast infection and urinary tract infection. I do have a history of uterine fibroids. My Dr is sending me to have a trans-vaginal ultrasound to see if fibroids might be causing these symptoms, can you suggest anything else that this might be caused from? Thank you for your help, Sandra
A. Many times during the perimenopause estrogen levels are not low. But ovulation does not occur and that causes low levels of progesterone because progesterone can only be made from the ovary after ovulation occurs. The extra estrogen causes the cervix (neck of the uterus where the pap smear is taken) to produce much more mucus and some discharge is often associated. All of this is normal and is likely what you have. However, the lack of progesterone can also cause pelvic congestion. The blood vessels swell and cause pressure and low back pain and even some urinary frequency. This is also normal and the most common reason for your problems.
However, other things may also be going on. The ultrasound is a good idea to see if a fibroid is pressing in front on your bladder or behind on your lower back and the nerves that go to your thighs which is what causes pain.
I am 53 years old and started having a watery discharge about 2 months before my periods stopped.I had a test but I did not have an infection. I gradually became very sore and tight in my vagina, so the doctor put me on vagifem vaginal tablets. Having used them for 5 weeks the soreness went away,but the vagifem in itself caused a heavy discharge. I ended up having a watery period, which I am sure was caused by the vagifem, and once it was finished the watery discharge just came back.
Now I dont know what to do,because the vagifem gives me a discharge which is what I was trying to get rid of in the first place! Am I supposed to go on like this forever?
I am so uncomfortable and tired of the whole thing!
I am almost 40 and recently was told by my Doctor that the result of my blood test confirm that I am in my early stages of Menopause. I have taken a Non-GMO Soy supplement to help with the hot flashes which has been working wonderfully. My problem is however, I have noticed in the last month that I am having quite a bit of discharge that feels as if I just started my period. I have had to start wearing panty liners to absorb the clear/milky more liquid type of discharge.
I don't know of a foul smell since I have little to no sense of smell. For years I have had a thick clear/milky discharge which has been easier to control. My Doctor told me that was/is due to my Estrogen level.
I haven't taken my supplement for a least a week thinking this was the cause for my new problem. But it has been the same on a daily basis. As of now I have no other problems with pelvic pain, cramps or back pain that would make me think this was a serious problem. It is just embarrasing that I never know when or how much I will discharge.
My questions are what and why is going on and is there anyway to stop this discharge from continuing?
I have had increased discharge for almost a year now. I have been to my gyn numerous times and at first had no infection, so we tried boric acid to normalize everything, no improvement. I was on Nordette (birth control), so we switched to Necon in case that was causing the problem, no improvement. The discharge is so much it has caused bacterial vaginosis and yeast infection at different times and were treated. However, the discharge is still there and it is so uncomfortable. I also get frequent bladder infections (every other month or so)that are very painful (which is probably not related). I am also taking Wellbutrin XL and Aldactone 100mg (for oily skin), could these drugs be related? Any suggestions or advice would be great. I am so frustrated and everyone keeps telling me that some people just have more normal discharge than others, but this is ridiculously excessive. Please help!!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.